I was on Olanzapine for about one year and during that time I did excessive spending which may have caused lowering impulse control and consequently am now in bankruptcy.
Have been off Olanzapine since December, 2018.
In March went on Seroquel and experienced manic situations, where I was out of control (never had this happen to me before). I became excessively hostile towards a clerk in Walgreens, reduced my veterinarian to tears and alienated alot of my neighbors by my raging. We upped the Seroquel thinking I was having my first manic episode, it only made everything worse. Since coming off of Seroquel in last two weeks, I am now calm and the urge to act out aggressively is gone and I am mortally embarrassed about my behaviors.
New psych doc now, former one retired. Started Reluxti two days ago at .5 mg. First day experienced some brain zaps and thinking it might have been due to the mixing of recently going off of Seroquel and introducing Reluxti. Today, no brain zaps. Taking Benadryl to help with insomnia as Rexulti may become stimulating.
I know this is a very expensive drug and being on Medicare I do not qualify for any of the manufacturer's savings plans. My new psych doc believes he can keep me on his extra supplies forever or until they go generic. I am worried about being on this drug and loosing him as a psychiatrist and ending up with a co-pay of $400.00 a month and ending up in the Medicare Donut-hole very quickly. The trial pack he gave me has a 14 day supply.
I recently did a gene study thru GenOMind. I am an ultra-rapid metabolizer and subject to many skin issues. When I first saw him, he became very frustrated with me and didn't believe me that I can't tolerate most of the behavioral meds out there but once he got the gene study, he then understood. The only drug he would suggest is Rexulti.
I am in a quandary as to what to do about going on this very expensive medication with no way of paying for this and getting stuck on this drug should I loose my new psych doc and his many samples.
I've been relatively stable with a few jags here and there for almost 2 years, and suddenly I'm experiencing some depression that has me in tears at times, as well as anxiety that results in panic attacks so bad that I feel like I can't breathe. I'm very emotionally labile, reactive to any trigger, sending me to seclusion with my depression.
The only thing that has changed is that I swapped Dexedrine to Bontril-PDM for my weight management (and with Bontril-PDM, off-label ADHD management, idiopathic hypersomnia management, and treatment of refractory bipolar depression). I'm thinking this may be the trigger, but I needed to take a break from Dexedrine because my receptors were too desensitized to it and I was starting to gain weight, sleep all day, become very inattentive (like almost having wrecks kind of inattentive), and feel a little depressed. So I may have identified my trigger, but I need to take a good break from Dexedrine so when I resume it, it will work as it did when I first started it.
My question is how does one prevent depression (neurochemical, not cognitive)? Is there something that can be temporarily added to my cocktail? I see my pdoc Friday. I have tried lithium and it causes seizures. Depakote makes me a zombie. Lamictal causes horrendous acne. I'd rather not add a second antipsychotic. Increasing the antidepressants seem to do nothing.
Should I just get back on Dexedrine ASAP? Or continue to give it a break and try other alternatives? I thought about trying Ritalin again, but a much higher dose than I've tried before, like 40-60 mg in Metadate CD form (the only form I felt anything from with methylphenidate). Concerta and regular Ritalin are useless, and I've heard bad things about Ritalin LA.
Any responses or insight would be much appreciated! Thanks in advance!
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
So I've been depressed and have had severe anxiety for 3 years. Antidepressants make me hypomanic (kinda) and triggers unstable mood. I don't fit in the usual description of bipolar, but there is definitely something not right about the way i react to antidepressants - feeling high, warm, racing thoughts x 100, gets overly chatty etc.
I've tried the following moodstabilizers
Abilify (made me hypomanic)
Seroquel (made me hypomanic)
Depakote/valproate (still taking)
This depression is killing me, but my p.doc. won't prescribe me lithium. Tried two different doctors. What are your thoughts?